As of November 11th, the FDA is investigating several hospitalizations and deaths potentially linked to counterfeit semaglutide drugs, such as Ozempic.
At least three Americans have been hospitalized after injecting themselves with suspected counterfeit products, and two women allegedly died after suffering from blood clots caused by the fake meds.
FDA is investigating deaths of two women who 'took fake Ozempic' – as black market weight-loss shots are linked to three more hospitalizations | Daily Mail Online https://t.co/g1hLHNaQuP— FDA Tracker (@FDA_Track) November 8, 2023
The hospitalizations being investigated are allegedly among the 42 cases reported to the FDA’s Adverse Event Reporting System that cite the use of counterfeit semaglutide. However, cases of adverse effects sent to FAERS have not necessarily been medically confirmed, and only some specifically mentioned Ozempic, including one of the three hospitalizations being investigated.
More than half of the cases reported are classified as “serious,” which may include deaths. Novo Nordisk, the manufacturer of Ozempic, has released images comparing authentic FDA-approved Ozempic pens and counterfeit packaging, and health experts urge people to ensure they’re receiving authentic Ozempic to safeguard their well-being.
How does one report counterfeit Ozempic to the FDA?
To report counterfeit Ozempic to the FDA, individuals can submit a report to the FDA’s Adverse Event Reporting System (FAERS). The FDA investigates any report of suspect counterfeit drugs to determine the public health risks and the appropriate regulatory response. An FDA spokesperson stated that the agency remains vigilant in protecting the U.S. drug supply from these threats. It is important to note that cases of adverse effects sent to FAERS have not necessarily been medically confirmed, and only some specifically mentioned Ozempic, including one of the three hospitalizations being investigated.